Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 73, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 20, 2008, 6:57 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2008, 6:57 PM EDT (22:57 UTC)
- Expired
- Apr 20, 2008, 7:43 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 202257
SVRRAH
NCC051-163-210000-
/O.NEW.KRAH.SV.W.0073.080420T2257Z-080421T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT SUN APR 20 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF ROSEBORO...OR 17 MILES
NORTH OF ELIZABETHTOWN...MOVING NORTHEAST AT 21 MPH. PENNY SIZED
HAIL IS LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ROSEBORO...
SALEMBURG...
CLINTON...
THE MAIN THREAT WITH THIS STORM IS PENNY SIZE HAIL OR LARGER. HAIL OF
THIS SIZE MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3484 7859 3484 7868 3489 7874 3521 7835
3503 7815 3483 7848 3484 7850 3483 7852
3483 7858
TIME...MOT...LOC 2257Z 229DEG 19KT 3489 7858
$$
WSS2 follow-up statements
000
WWUS52 KRAH 202310
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT SUN APR 20 2008
NCC051-202320-
/O.CAN.KRAH.SV.W.0073.000000T0000Z-080421T0000Z/
CUMBERLAND NC-
710 PM EDT SUN APR 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO WEST CENTRAL
SAMPSON COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3491 7854 3498 7863 3521 7835 3503 7815
3488 7839 3488 7840 3483 7847
TIME...MOT...LOC 2310Z 230DEG 19KT 3491 7850
$$
NCC163-210000-
/O.CON.KRAH.SV.W.0073.000000T0000Z-080421T0000Z/
SAMPSON NC-
710 PM EDT SUN APR 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL SAMPSON COUNTY...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ROSEBORO...OR 13 MILES SOUTHWEST OF CLINTON...MOVING NORTHEAST AT 22
MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SALEMBURG AND HOBBTON.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3491 7854 3498 7863 3521 7835 3503 7815
3488 7839 3488 7840 3483 7847
TIME...MOT...LOC 2310Z 230DEG 19KT 3491 7850
$$
WSS000
WWUS52 KRAH 202343
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
743 PM EDT SUN APR 20 2008
NCC163-202353-
/O.CAN.KRAH.SV.W.0073.000000T0000Z-080421T0000Z/
SAMPSON NC-
743 PM EDT SUN APR 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAMPSON COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS. THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3491 7854 3498 7863 3521 7835 3503 7815
3488 7839 3488 7840 3483 7847
TIME...MOT...LOC 2343Z 230DEG 19KT 3497 7837
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:50 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 20, 4:50 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 450 PM EDT SUN APR 20 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL DRIFT SLOWLY EAST SOUTHEASTWARD ACROSS OUR REGION THROUGH MONDAY. MOIST LOW LEVEL NORTHEAST FLOW WILL DEVELOP MONDAY NIGHT AND PERSIST THROUGH TUESDAY NIGHT... AS HIGH PRESSURE OFF THE NEW ENGLAND COAST NOSES SOUTHWESTWARD INTO OUR REGION. && .NEAR TERM /THROUGH MONDAY/... AS OF 430 PM SUNDAY... SCATTERED CONVECTIVE ACTIVITY ACROSS CENTRAL NC WILL CONTINUE THROUGH 00Z MON IN A NARROW BAND OF MODERATE LOW LEVEL INSTABILITY. MAIN SEVERE THREAT WILL REMAIN TO BE HAIL UP TO THE SIZE OF QUARTERS. EXPECT ACTIVITY TO WEAKEN IN INTENSITY AFTER 00Z WITH LOSS OF HEATING BUT SCATTERED CONVECTION WILL LIKELY PERSIST IN THE EAST WELL THROUGH THE NIGHT. AS UPPER LEVEL LOW DRIFTS SE...850-700MB CONFLUENCE WILL REMAIN OVER THE FAR E-NE SECTIONS OF CENTRAL NC. LOCALIZED SECTIONS OF EASTERN HALIFAX HAS RECEIVED 4 TO POSSIBLY AS MUCH AS 6 INCHES OF RAIN. EXPECT TO SEE ANOTHER 1-2 INCHES POTENTIAL THROUGH 03Z (IF BANDS CONTINUE). BEST 850MB MOISTURE TRANSPORT SHIFT E-NE THIS EVENING. SINCE IT APPEARS THAT HEAVY RAIN THREAT WILL DIMINISH AND DUE TO ISOLATED NATURE OF FLOODING ...WILL NOT ISSUE A FLOOD WATCH AT THIS TIME. MID/UPPER LEVEL LOW WILL CONTINUE TO DRIFT SE ON MON. CIRCULATION AROUND THIS SYSTEM WILL PLACE BEST LOW LEVEL CONFLUENCE NEAR EAST- NE PERIPHERY OF FORECAST AREA WITH DIVERGENT FLOW OVER THE WESTERN AND SOUTHER PIEDMONT. THUS...WILL TAPER POPS FROM HIGH CHANCE/LOW LIKELY EAST TO LOW CHANCE WEST. CONSIDERABLE CLOUDINESS AND SHOWERS WILL HOLD TEMPS 5-10 DEGREES BELOW NORMAL. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS OF 445 PM SUNDAY... CLOSED MID/UPPER LEVEL LOW WILL CONTINUE TO INFLUENCE WEATHER THROUGH TUESDAY. CONTINUED EASTERLY FETCH OFF THE ATLANTIC WILL RESULT IN WIDESPREAD CLOUDS AND PATCHES OF LIGHT RAIN...MAINLY EAST OF U.S.1 THROUGH TUESDAY AFTERNOON. ISENTROPIC LIFT WEAK TO NON EXISTENT THROUGH 305K LEVEL SO NOT EXPECTING MUCH AS FAR AS PRECIP AMOUNTS. FLOW WILL GRADUALLY BECOME ANTICYCLONIC WED. THIS FLOW WILL ALSO GRADUALLY ADVECT DRIER AIR INTO THE REGION. THUS EXPECT TO SEE A SLOW CLEARING TREND WED ACROSS REGION. PARTIAL SUN WILL HELP TO BOOST AFTERNOON TEMPS INTO THE LOW AND MID 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 445 PM SUNDAY... MADE ONLY MINOR TWEAKS TO MAX/MIN TEMPERATURES IN THE EXTENDED. FORECAST STILL LOOKS DRY... AS MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT WITH MID LEVEL RIDGING BUILDING OVER THE EASTERN THIRD OF THE NATION... WITH TROUGHING PROGRESSING FROM THE WESTERN CONUS EARLY IN THE PERIOD TO THE CENTRAL STATES BY THE START OF THE WEEKEND. EXPECT MODERATING TEMPS WITH UPPER 70S/LOWER 80S EXPECTED BY FRI. TAIL END OF UPPER LEVEL TROUGH OVER THE GREAT LAKES WILL SWING THROUGH THE REGION LATE SAT/SATURDAY NIGHT. ASSOCIATED FRONT MAY BE ABLE TO TRIGGER A SCATTERED SHOWER/STORM LATE SATURDAY AND SATURDAY NIGHT SO WILL INTRODUCE A CHANCE POP. SLIGHTLY COOLER TEMPS EXPECTED BEHIND BOUNDARY SUNDAY. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... AS OF 120 PM SUNDAY... INSTABILITY IS ON THE RISE THIS AFTERNOON AHEAD OF THE UPPER LOW WHICH WILL BE DRIFTING SLOWLY SOUTHEAST. MORNING FOG/STRATUS WILL CONTINUE TO LIFT WITH VFR CEILINGS THIS AFTERNOON. TOUGH TO TIME SHOWERS AND THUNDERSTORMS AS THEY WILL BE QUITE SCATTERED. WILL HAVE SHOWERS IN THE VICINITY ON THE TAFS FOR THE REMAINDER OF THE AFTERNOON AND EVENING...WITH AN EYE ON TRENDS THAT WOULD INDICATE STRONGER CONVECTION FOR INCLUSION OF THUNDER IN AMENDMENTS. AS THE UPPER LOW MOVES SOUTHEAST AND APPROACHES THE AREA... ACTIVITY WILL BE MORE FOCUSED IN THE NORTHEAST AFTER 00Z. LOW LEVEL MOISTURE WILL BE TRAPPED UNDER THE LOW...CONTINUED VFR CEILINGS AND VSBY TONIGHT...WITH A GRADUAL LOWERING TOWARDS MVFR BY MORNING. SAME SCENARIO ON MONDAY AS THE SLOW-MOVING LOW PRESSURE SYSTEM WILL LINGER NEAR THE NORTH CAROLINA COAST THROUGH MON NIGHT. THIS WILL MAINTAIN A FLOW OF AIR OFF THE ATLANTIC INTO CENTRAL NORTH CAROLINA WITH THE POTENTIAL FOR MVFR CIGS AND VSBY IN SCATTERED AREAS OF RAIN. OTHERWISE VFR WEATHER IS EXPECTED THROUGH FRI. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DM NEAR TERM...WSS SHORT TERM...WSS LONG TERM...WSS AVIATION...MLM
Hazardous weather outlook, Apr 20, 5:50 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 550 PM EDT SUN APR 20 2008 NCZ007>011-025>028-041>043-077-078-088-089-211030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON- 550 PM EDT SUN APR 20 2008 ...SEVERE THUNDERSTORM WATCH 209 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AN APPROACHING STRONG UPPER LEVEL LOW WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. A FEW SEVERE STORMS WILL BE LIKELY WITH THE MAIN SEVERE THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN MONDAY AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ021>024-038>040-073>076-083>086-211030- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE- 550 PM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. AN APPROACHING STRONG UPPER LEVEL LOW WILL SUPPORT THE DEVELOPMENT O SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN MONDAY AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Special weather statement, Apr 20, 5:31 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 531 PM EDT SUN APR 20 2008 NCZ008-026-202200- FRANKLIN-GRANVILLE- 531 PM EDT SUN APR 20 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS GRANVILLE AND FRANKLIN COUNTIES THROUGH 600 PM EDT... AT 531 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER YOUNGSVILLE...OR ABOUT 10 MILES SOUTHEAST OF CREEDMOOR...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FRANKLINTON. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. JFB
Local storm report, Apr 20, 5:40 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 3 WNW WHITES FORK 36.07N 77.48W
04/20/2008 E1.00 INCH HALIFAX NC LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED ON DOUGLAS HILL FARM RD
SOUTHWEST OF SCOTLAND NECK
&&
JFBLocal storm report, Apr 20, 5:49 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 N WAKE FOREST 36.00N 78.52W
04/20/2008 E0.25 INCH WAKE NC TRAINED SPOTTER
US 1/PURNELL ROAD
0536 PM HAIL 2 N WAKE FOREST 36.00N 78.52W
04/20/2008 E0.25 INCH WAKE NC TRAINED SPOTTER
ALONG US 1 APPROX 1/4 MILE SOUTH OF THE FRANKLIN/WAKE
COUNTY LINE.
&&
RHENESSpecial weather statement, Apr 20, 6:00 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 600 PM EDT SUN APR 20 2008 NCZ026-041-202230- FRANKLIN-WAKE- 600 PM EDT SUN APR 20 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FRANKLIN AND EXTREME NORTHEAST WAKE COUNTIES THROUGH 630 PM EDT... AT 600 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROLESVILLE TO 6 MILES SOUTHEAST OF ROLESVILLE... OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF LOUISBURG TO 8 MILES NORTHWEST OF LINWOOD...MOVING NORTH AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LOUISBURG AROUND 630 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. JFB
Special weather statement, Apr 20, 6:17 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 617 PM EDT SUN APR 20 2008 NCZ041-042-202300- JOHNSTON-WAKE- 617 PM EDT SUN APR 20 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST WAKE AND WEST JOHNSTON COUNTIES THROUGH 700 PM EDT... AT 617 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF CLAYTON TO BENSON...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF RALEIGH TO 14 MILES SOUTHWEST OF SMITHFIELD...MOVING EAST AT 16 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SMITHFIELD AROUND 655 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. RWH
Local storm report, Apr 20, 6:56 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL WARRENTON 36.40N 78.16W
04/20/2008 E0.50 INCH WARREN NC LAW ENFORCEMENT
HAIL UP TO THE SIZE OF DIMES REPORTED JUST SOUTH OF THE
CITY LIMITS OF WARRENTON
&&
JFBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:28 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 26 min |
| Apr 20, 1:08 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 52 min |
| Apr 20, 1:19 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 41 min |
| Apr 20, 1:42 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 48 min |
| Apr 20, 1:54 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 51 min |
| Apr 20, 2:31 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 29 min |
| Apr 20, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 41 min |
| Apr 20, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 43 min |
| Apr 20, 2:54 PM EDT | Tornado Warning | RAH | Randolph | 16 min |
| Apr 20, 2:57 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 33 min |
| Apr 20, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Warren | 23 min |
| Apr 20, 3:19 PM EDT | Flash Flood Warning | RAH | Halifax | 116 min |
| Apr 20, 3:23 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 52 min |
| Apr 20, 3:24 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 51 min |
| Apr 20, 4:00 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 45 min |
| Apr 20, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 29 min |
| Apr 20, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 23 min |
| Apr 20, 4:49 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 41 min |
| Apr 20, 5:12 PM EDT | Flash Flood Warning | RAH | Halifax | 2 hr |
| Apr 20, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 49 min |
| Apr 20, 6:04 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 41 min |
| Apr 20, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 26 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.